MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Material Integrity Problem (2978)
Health Effect - Clinical Code Fistula (1862)
Date of Event 03/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that an ultraflex esophageal ng proximal release covered stent had been implanted six weeks prior to (b)(6) 2018 to treat an iatrogenic perforation in the esophagus caused during a previous endoscopic retrograde cholangiopancreatography (ercp) procedure.According to the complainant, six weeks post stent placement on (b)(6) 2018, the patient experienced discomfort which prompted the physician to check the ultraflex esophageal stent.During this check of the stent, a fistula was noted at the proximal end of the stent.On (b)(6) 2018, a stent removal procedure was performed.During the procedure, there was difficulty removing the stent and it became unraveled.The stent cover was also noted to be damaged at one end.The stent was able to be removed and the patient underwent an esophagogram test.Per the physician, the test results were good and revealed no abnormalities.It is unknown how the fistula was treated but per the physician, everything has healed and the patient does not have any of the past symptoms or fistula growth.The physician performed the first dilation on (b)(6) 2018.Note: according to the complainant, the ultraflex esophageal ng proximal release covered stent was placed to treat an iatrogenic perforation caused during an endoscopic retrograde cholangiopancreatography (ercp) procedure.However, per the ultraflex esophageal ng stent system directions for use, the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7454900
Report Number3005099803-2018-01331
Device Sequence Number1083537
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/10/2018
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number19579468
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR